| Model Number |
N/A |
| Medical Device Problem Codes |
Crack (1135); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported leakage has occurred due to damage in the deedless y-site area.The event occurred during flushing prior to use on a patient.The port was accessed with a new needle.No harm was caused to the patient.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking y-site is confirmed; however, the exact root cause could not be determined.One 20 ga x 0.75 in.Safestep infusion set was returned for evaluation.An initial visual observation revealed the safety mechanism was engaged, and use residue was observed on the returned sample.A functional test of flushing the infusion set with water using a 10 ml syringe was performed.A spraying leak was observed from the white part of the y-site.A microscopic observation revealed six vertical cracks on the y-site.Some cracks appeared to be white and clean while others had a slightly yellow coloration.The root cause of the observed damage is unknown; however, potential contributing factors of the damage include exposure to incompatible chemicals, over-tightening, and/or over-pressurization.This complaint will be recorded for future trending and monitoring purposes.